Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 114, NWS Atlanta, GA

April 10, 202513 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2025, 9:50 PM EDT for 13 counties in Georgia. It was in force for 40 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2025, 9:50 PM EDT (01:50 UTC)
Expired
Apr 10, 2025, 10:30 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Butts County, GA, Crawford County, GA, Henry County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Meriwether County, GA, Monroe County, GA, Newton County, GA, Pike County, GA, Rockdale County, GA, Spalding County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 9:52 PM EDTTSTM WND DMG1 Se Hollonville, GATrees down along Hollonville Road just south of Hwy 362.
Apr 10, 9:52 PM EDTTSTM WND DMG2 Se Griffin, GALarge tree down on a home.
Apr 10, 9:53 PM EDTTSTM WND DMG2 Ene Hilltop, GATrees down near Hollonville Road and Reidsboro Road.
Apr 10, 9:53 PM EDTTSTM WND DMG3 Nw Zebulon, GATrees down near Reidsboro Road and Drew Allen Road.
Apr 10, 9:55 PM EDTHAIL 1Griffin, GAQuarter size hail reported in Griffin.
Apr 10, 9:56 PM EDTTSTM WND DMG1 Ene Ola, GASeveral Trees down along Hwy 81 east of the Keys Ferry Road intersection.
Apr 10, 9:56 PM EDTTSTM WND DMG2 Nw Ola, GAmultiple trees downed on Upchurch Road.
Apr 10, 9:57 PM EDTTSTM WND DMG3 Nne Zebulon, GATrees down along Hwy 19 near Flat Rock Church Road.
Apr 10, 10:00 PM EDTTSTM WND GST 513 W Williamson, GAMesonet station UGA26 Williamson.
Apr 10, 10:00 PM EDTTSTM WND GST 51Experiment, GAMesonet station UGA01 Griffin.
Apr 10, 10:03 PM EDTTSTM WND DMG1 E Meansville, GATrees down along Pine Valley Road. One tree on a home.
Apr 10, 10:11 PM EDTTSTM WND DMGBarnesville, GALarge tree down on a house off Atlanta Street.
Apr 10, 10:12 PM EDTTSTM WND DMG2 S Chappel Mill, GASeveral trees uprooted along High Falls Park Road.
Apr 10, 10:24 PM EDTTSTM WND DMG1 Nnw Yatesville, GATrees down along Pine Grove Road.
Apr 10, 10:25 PM EDTTSTM WND DMG3 N Yatesville, GAMore than 10 trees down along Barnesville Road north of Yatesville.
Apr 10, 10:25 PM EDTTSTM WND DMG3 Se High Falls State P, GATrees down in the Towaliga Trail and River Path Vicinity.
Apr 10, 10:25 PM EDTTSTM WND DMGYatesville, GATrees down along Magnolia Circle and Magnolia Drive.
Apr 10, 10:28 PM EDTTSTM WND GST 503 Ne Collier, GAMesonet station GA345 I-75 At Monroe Weigh Station.
Apr 10, 10:30 PM EDTTSTM WND DMGForsyth, GAMultiple trees down in radius of Agnes St and Railroad Ave.
Apr 10, 10:32 PM EDTTSTM WND DMG1 Ssw Brent, GA3 trees down near GA-83 and Flint Rd.
Apr 10, 10:35 PM EDTTSTM WND GST 482 Wsw The Rock, GAAWOS station KOPN Thomaston Upson.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 5:03 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

385 
WUUS52 KFFC 110150
SVRFFC
GAC035-079-151-159-169-171-199-207-217-231-247-255-293-110230-
/O.NEW.KFFC.SV.W.0114.250411T0150Z-250411T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
950 PM EDT Thu Apr 10 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Spalding County in west central Georgia...
  Northeastern Meriwether County in west central Georgia...
  Pike County in west central Georgia...
  Monroe County in central Georgia...
  Upson County in west central Georgia...
  Butts County in central Georgia...
  Northwestern Jones County in central Georgia...
  Southwestern Newton County in north central Georgia...
  Southwestern Rockdale County in north central Georgia...
  Henry County in north central Georgia...
  Northwestern Crawford County in central Georgia...
  Jasper County in central Georgia...
  Lamar County in west central Georgia...

* Until 1030 PM EDT.

* At 949 PM EDT, severe thunderstorms were located along a line
  extending from near Kelleytown to near Highland Mills to near
  Wooster, moving southeast at 40 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Public.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Sunset Village, Turtle Cove, Ola, Atwater, Walker Mill, Orchard
  Hill, McDonough, Jackson, Locust Grove, Rover, Logtown, Eudora,
  Liberty Hill, McElheneys Crossroads, Collier, Juliette, Kelleytown,
  Molena, Jenkinsburg, and Highland Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3329 8437 3361 8412 3334 8355 3288 8384
      3273 8426 3312 8467
TIME...MOT...LOC 0149Z 312DEG 36KT 3351 8412 3326 8432 3311 8461 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:12 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 10, 8:12 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
812 PM EDT Thu Apr 10 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 232 PM EDT Thu Apr 10 2025

A cold front will move south across the CWA overnight and into
tomorrow. Ahead of the frontal passage, scattered to numerous
showers and thunderstorms are expected across much of north and
central portions of GA this afternoon and evening. The hi-res
models continue to be pretty consistent with the timing and with
the general trends.

A weak line of scattered showers and isolated thunderstorms will
continue to move across northern portions of the state early this
afternoon. A second, stronger and more organized, wave of
convection is likely later this afternoon into the evening hours.
The organized convection axis has shifted somewhat south from
yesterday's runs...mainly along a path between metro ATL and
Columbus and areas southeast. Afternoon/evening storms will have
modest CAPE values (good heating/50s dewpoints) and steep lapse
rates. Forecast soundings also show a decent inverted V structure,
good for gusty storms. Still expecting large hail and damaging
wind gusts as the primary severe weather hazards.

Models continue to weaken the secondary wave of storms as it
moves into central portions of GA this evening. Seems reasonable
with the loss of heating and getting away from the main dynamic
forcing to the north.

Upper moves across the TN valley tomorrow. Models do tend to
underestimate the amount of cloud cover as these types of systems
move by, so have upped the sky grids a bit to compensate. Also,
some scattered shra possible as the low may provide just enough
lift.

NListemaa

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 232 PM EDT Thu Apr 10 2025

Key Messages:

 - The potential exists for overnight frost formation north of
   Interstate 85 and patchy sub freezing temperatures in the
   mountains this weekend.

 - Dry weather is favored in the region between Saturday and
   Thursday.

This Weekend:

An area of surface high pressure will build into the Southeast
over the weekend. This will combine with dry northwest flow aloft
to produce fairs skies, mild temperatures and dry weather.
Weakening surface pressure gradients should also lead to lighter
winds in the region (especially on Sunday). Radiational cooling
should be significant both Friday night and Saturday night and
this may lead to some frost/freeze concerns across northern
Georgia. On Saturday morning it looks like the coolest
temperatures will be limited to the sheltered areas in the
mountains of northeast Georgia. Then on Sunday morning the
potential for at least Frost Advisory level conditions exists
along and north of Interstate 85. For the northeast Georgia
mountains there is a 50% chance of a Frost Advisory (overnight
lows below 36 degrees) Friday night into Saturday morning, and a
50% chance of a Freeze Warning (overnight lows below 32 degrees)
Saturday night and Sunday morning. Along and north of Interstate
85 there is a 40% chance of a Frost Advisory Saturday night and
Sunday morning.

High temperatures will struggle on Saturday due to continued
northwest winds and the resulting CAA. As a consequence afternoon
high temperatures should wallow in the lower 60s across north
Georgia and claw their way into the upper 60s in central Georgia.
High temperatures of this magnitude would be 7 to 12 degrees
colder than seasonal averages. A transition to westerly winds,
continued low relative humidity and sunshine should allow high
temperatures to climb to within 1-3 degrees of seasonal averages
on Sunday. Everywhere except the mountains can anticipate
afternoon highs in the 70s.

Considerations for Next Week:

An upper level trough tracking through the Great Lakes early next
week should bring southerly winds and WAA back to Georgia.
Temperatures should respond accordingly by rising into the lower
80s Monday afternoon. Attention then turns to a potential cold
frontal passage Tuesday or Tuesday night. This may lead to midweek
temperature declines, with 70s favored on Wednesday. Trends in
the GEFS and EPS guidance continue to pull back on the rain
chances, with more than 90% of ensemble members keeping rain
amounts under 0.10 inches in north Georgia. The odds of
accumulating precipitation in central Georgia are less than 5%.

Albright

&&

.AVIATION...
(00Z TAFS)
Issued at 742 PM EDT Thu Apr 10 2025

Severe thunderstorms are moving SSE across north Georgia along
and north of I-20. Hail -- some large -- is occurring with these
storms. Expect convection to continue for the next several hours.
Have a TEMPO for TSRA at ATL and the other metro sites until 04z,
at AHN 01z-05z, and at MCN and CSG 04z-08z as the convection
shifts southward. Gusty, erratic winds can be expected in TSRA.
Mid-level ceilings (from ~4 kft to ~10 kft) are expected after the
convection overnight with FEW/SCT MVFR clouds possible.

//ATL Confidence...00Z Update...
Medium confidence on ceilings overnight into tomorrow (Friday)
morning. High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  67  43  66 /  70  30  30   0
Atlanta         52  65  44  64 /  70  40  40   0
Blairsville     44  57  36  59 /  60  30  30   0
Cartersville    47  63  39  63 /  70  30  30   0
Columbus        53  71  46  68 /  60  30  30   0
Gainesville     49  63  43  65 /  70  30  30   0
Macon           54  71  47  69 /  60  20  20   0
Rome            47  63  41  63 /  70  30  30   0
Peachtree City  49  67  41  65 /  60  40  40   0
Vidalia         57  75  50  71 /  30  10  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....Albright
AVIATION...Martin
Hazardous weather outlook, Apr 10, 5:20 PM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
520 PM EDT Thu Apr 10 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-112130-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
520 PM EDT Thu Apr 10 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

A Severe Thunderstorm Watch is in effect for much of north
Georgia and portions of central Georgia until midnight tonight.
The primary hazards with any severe storms will be damaging wind
gusts up to 60 mph and quarter to golf ball sized hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated thunderstorms are expected Friday afternoon. A couple
strong storms with pea to penny size hail are possible between 2
PM and 8 PM.

Frost and freeze conditions may develop in northeast Georgia on
Friday night. On Saturday night, these conditions may spread to
all areas north of Interstate 85. Those with outdoor vegetation
that is sensitive to freezing temperatures should monitor the
forecast closely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Apr 10, 9:27 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
927 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tstm Wnd Dmg     2 WNW Chapel Hill       33.70N 84.74W
04/10/2025                   Douglas            GA   Public

            Tree on a house along Jims Court.

&&
Local storm report, Apr 10, 9:34 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
934 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     Tstm Wnd Dmg     3 S Douglasville        33.71N 84.75W
04/10/2025                   Douglas            GA   Emergency Mngr

            Tree on a house along Laurel Ridge Court.

&&
Local storm report, Apr 10, 9:37 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
937 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     Tstm Wnd Dmg     2 SSE Villa Rica        33.71N 84.90W
04/10/2025                   Douglas            GA   Emergency Mngr

            Tree downed on a vehicle along Liberty Road.

&&
Local storm report, Apr 10, 9:40 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
940 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     Tstm Wnd Dmg     2 ENE Campbellton       33.66N 84.63W
04/10/2025                   Fulton             GA   Emergency Mngr

            Several trees downed.

&&
Local storm report, Apr 10, 9:41 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
941 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     Tstm Wnd Dmg     3 W Bill Arp            33.68N 84.86W
04/10/2025                   Douglas            GA   Emergency Mngr

            Tree downed on a vehicle along Post Road.

&&
Local storm report, Apr 10, 9:49 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
949 PM EDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     Tstm Wnd Dmg     4 NE New Georgia        33.85N 84.85W
04/10/2025                   Paulding           GA   Public

            Large tree down along Highway 61 near Ladora
            Drive.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:06 PM EDTSpecial Weather StatementFFCFayette24 min
Apr 10, 8:06 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee39 min
Apr 10, 8:08 PM EDTSpecial Weather StatementFFCGordon37 min
Apr 10, 8:18 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton, Gwinnett, Hall30 min
Apr 10, 8:29 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe29 min
Apr 10, 8:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Coweta, Douglas, Fulton, Haralson and 2 more42 min
Apr 10, 8:35 PM EDTSpecial Weather StatementFFCClayton, Henry25 min
Apr 10, 8:43 PM EDTSpecial Weather StatementFFCBarrow, Clarke47 min
Apr 10, 8:57 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes48 min
Apr 10, 9:03 PM EDTSpecial Weather StatementFFCHenry27 min
Apr 10, 9:10 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCarroll, Clayton, Cobb, Coweta, DeKalb, Douglas and 7 more50 min
Apr 10, 9:21 PM EDTSpecial Weather StatementFFCMorgan, Walton24 min
Apr 10, 9:56 PM EDTSpecial Weather StatementFFCHarris, Heard, Meriwether, Talbot, Troup34 min
Apr 10, 10:17 PM EDTSpecial Weather StatementFFCPutnam28 min
Apr 10, 10:29 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Crawford, Houston, Jasper, Jones and 5 more46 min
Apr 10, 10:32 PM EDTSevere Thunderstorm WarningFFCHarris, Troup31 min
Apr 10, 10:36 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Talbot, Taylor, Troup24 min
Apr 10, 11:05 PM EDTSpecial Weather StatementFFCHarris25 min
Apr 10, 11:11 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bleckley, Houston, Johnson, Laurens, Twiggs and 2 more37 min
Apr 10, 11:42 PM EDTSpecial Weather StatementFFCBleckley, Johnson, Laurens48 min
Apr 11, 12:08 AM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen, Wheeler52 min
Apr 11, 12:14 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Webster46 min
Apr 11, 2:22 PM EDTFreeze WatchFFCDawson, Fannin, Gilmer, Lumpkin, Towns, Union and 1 more24 hr
Apr 11, 3:35 PM EDTSpecial Weather StatementFFCCherokee25 min
Apr 11, 3:38 PM EDTSpecial Weather StatementFFCForsyth37 min
Apr 11, 4:05 PM EDTSpecial Weather StatementFFCJohnson25 min
Apr 11, 4:16 PM EDTSpecial Weather StatementFFCGwinnett29 min
Apr 11, 4:52 PM EDTSpecial Weather StatementFFCGwinnett23 min
Apr 11, 5:11 PM EDTSpecial Weather StatementFFCBartow34 min
Apr 11, 5:31 PM EDTSpecial Weather StatementFFCBartow29 min
Apr 11, 6:14 PM EDTSpecial Weather StatementFFCLamar31 min
Apr 11, 6:15 PM EDTSpecial Weather StatementFFCHeard30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.